Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 165, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 19, 1997, 5:27 PM CDT for Stewart County, Tennessee. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 19, 1997, 5:27 PM CDT (22:27 UTC)
- Expired
- May 19, 1997, 6:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Stewart County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 6:00 PM CDT | Thunderstorm Wind 50 | Big Rock, TN | Highway department reported a tree blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 671 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 192227 RRA SVRBNA TNC161-192315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 527 PM CDT MON MAY 19 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 615 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...STEWART COUNTY AT 524 PM CDT A SVERE THUNDERSTORM WAS LOCATED ABOUT 5 MILES NORTHWEST OF DOVER MOVING SOUTHEAST AT 30 MPH. THIS STORM WILL LIKELY PRODUCE WIND GUSTS NEAR 60 MPH AS IT MOVES INTO THE DOVER AREA. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 1:45 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, May 19, 1:45 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 145 PM CDT MON MAY 19 1997 NMRS SHWRS/TSTMS DVLPG ACRS FA THIS AFTN...AND XPCT DVLPMT TO CONT TIL FROPA. CDFNT CURRNTLY NR IND-LIT-FTW SHUD PASS BNA VCNTY BY 06Z AND THEN BE WELL S OF FA BY 12Z TUE. PLENTY OF GUD MSTR (DWPTS NR 70) AND INSTBLTY TO WORK WITH...SPECLLY ALONG FRONTL BNDRY. SVR POTENTIAL ATTM NOT ALL THAT IMPRESSIVE. WUD ANTICIPATE NR CATEGORICL TNGT. FEW SHWRS MAY LINGR ARND SE ZNS ERY TUES BUT MST LKLY...PCPN WL BE OVR FOR MD-STATE. LO-LVL MSTR WL LKLY LINGR INTO ERY AFTN SO WUD XPCT CLDY MRNG - BECMG PC DURG AFTN. HI PRES AND DRY AMS SETTLES ON FA TUE AFTN SO SMOOTH SAILG XPCTD TUE NGT/WED. TEMP FAN/FWC MIXTURE. BNA 61/73/50/75 +100
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 4:49 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Williamson | 71 min |
| May 19, 5:36 PM CDT | Flash Flood Warning | OHX | Williamson | 2 hr |
| May 19, 5:57 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.